Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

i am about 2 months into Accutane and I have the dry skin rash really bad. Rarely itchy, but very ugly. It started on the backs of my hands while taking 40mg and after moisturizing a couple of times a day, the spots went away. Then I went up to 80mg and the spots started showing up on my arms, then my chest and stomach, then my back and finally my legs and tops of my feet. The spots start small and spread into each other. Moisturizing with Cetaphil doesn't seem to be working on the rest of my body. Fortunately, the only skin i have to leave exposed, my face, neck and hands, are clear.

I have been using Cloderm for 10 days without seeing any improvements. I also stopped taking Accutane about 2 weeks ago on my own, when the red spots spread across my forearms. When I was prescribed Cloderm, I was told to back off to 40mg. Tonight I am switching to Desoximetasone. Hopefully this clears up soon, the weather is getting warmer and i am ready to ditch the long sleeves.

As far as other side effects...

CortiBalm has worked well on my dry lips. The downside is that now my lips are super shiny. Not a big deal compared to applying every 10 minutes with ChapStick. My nose is dry as well. I use contacts and have pretty much slept in them every night for the past 10 years. That had to stop. My eyes got dried out and really light sensitive. Not so good since i work in front of a computer most of the day. I take them out every night now and use Systane drops periodically. They are still sensitive so I might end up getting glasses. I think my ability to heal has slowed.

Now the good news. After about two weeks into taking Accutane, the initial breakout cleared and i have been in good shape since. My skin is noticeably clearer and smoother to the touch. Not perfect, but i'll take it. The dry skin rash, on the other hand, i will trade back for a little acne...it sucks! Anyone else deal with this?

Share this post


Link to post
Share on other sites

Desoximetasone has helped a lot. I have been applying it twice a day and now the rash is noticeably better. My skin is much smoother and less red. I started taking Accutane again today, i am going to stay with 40g. I also developed a sty on my eyelid. The dr said it was from eye being too dry, not blinking enough and not using enough eye drops. Contacts don't help, either. I ordered glasses, hopefully that will ease my eyes.

Share this post


Link to post
Share on other sites

dont use topical steroids like cloderm. they thin the skin and cause stretch marks. also cause a rebound eczema reaction when you go off them! only use over the counter 1 percent hydrocortisone.

take tepid baths instead of hot showers. hot water and soap rob your skin of the oil and moisture which is already low during accutane treatment.

try using mineral oil in the bath instead of soap.

try a humidifier for your room.

try sleeping naked.

wear silk or polyester loose fitting clothing and undergarments.

no jeans or wool. too rough on dry skin.

avoid chlorine pools.

take a fish oil and flax oil supplement.

Share this post


Link to post
Share on other sites
dont use topical steroids like cloderm. they thin the skin and cause stretch marks. also cause a rebound eczema reaction when you go off them! only use over the counter 1 percent hydrocortisone.

my dermatologist prescribed Cloderm and Desoximetasone, so that's what i'll use.

take tepid baths instead of hot showers.

already do

try using mineral oil in the bath instead of soap.

i'll talk to my dermatologist about this

try a humidifier for your room.

already do

try sleeping naked.

already do

wear silk or polyester loose fitting clothing

not going to happen

and undergarments.

dont wear them

no jeans or wool. too rough on dry skin.

all i wear are jeans

avoid chlorine pools.

already do

take a fish oil and flax oil supplement.

already do

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×